The following questions were sent by our readers and answered by Dr. Rowena, our Medical Director:
Questions & Answers
Updated at: 2017/12/03
Updated at: 2017/11/20
Updated at: 2017/11/12
Updated at: 2017/10/15
Updated at: 2017/10/08
Updated at: 2017/09/24
Updated at: 2017/09/11
Updated at: 2017/08/21
Updated at: 2017/07/31
Updated at: 2017/07/16
Updated at: 2017/07/02
Updated at: 2017/06/12
Updated at: 2017/06/04
Updated at: 2017/05/22
Updated at: 2017/04/23
A: To my knowledge, clinical studies have not been looking at use of the Resperate in hearing disorders. However, it is certainly possible that getting your blood pressure into better control has helped with your hearing. Many Resperate users report good effects other than lower blood pressure from regular Resperate use. The most frequent is improved sleeping at night.
Updated at: 2016/11/13
Updated at: 2017/02/12
Updated at: 2017/02/09
A: Medicines that need to be taken once a day should be taken at the same time every day. Taking a medicine in the morning or at night is largely a matter of personal preference. You want to take medicine when it is easiest for you to remember. However, some people have fewer side effects when they take their medicine at bedtime. Also, the effectiveness of some drugs may be less right before the next dose is taken. Because of this, your doctor may recommend you take your medicine in the morning because blood pressure is higher when you are awake and active.
Updated at: 2016/11/13
A: It sounds like you are experiencing symptoms of Raynaud’s disease. It may be related to your high blood pressure. Some blood pressure medicines can cause this as a side effect. It also could be the result of worsening of your vascular disease. Other medical problems also cause Raynaud’s and sometimes no cause can be found at all. You should discuss your symptoms with your doctor.
Updated at: 2016/11/10
A: Changing the time of day when you take medication can help control side-effects. Since your drug made you sleepy, it was reasonable to start taking it at bedtime. The important thing is to consistently take your medicine about the same time of day so you establish a constant level in your blood. Advise your doctor of the change at your next visit.
Updated at: 2016/11/03
A: You did not mention your current blood pressure..is it still high? If you are in excellent control since your 50 pound weight loss, it is possible you may be able to get off your medicine. You should discuss this with your doctor. It sounds like your family members are lucky or perhaps just younger. Being overweight and out of shape takes a toll on the body. If your blood pressure is still high, it may be that you just need a bit more time till it goes down now that you are eating healthy and exercising. Keep up with your healthy lifestyle choices and discuss your blood pressure with your doctor.
Updated at: 2016/10/26
What will happen to me if I go off this medication all together?
A: Hair loss and an itchy scalp are not acceptable side effects. There are many medicines to treat high blood pressure. Your doctor may feel this is the best medicine for you, but you are not tolerating it. If you tell your doctor that you are planning to stop the drug because of side effects, I am sure an alternative will be found. You also might want to consider using the Resperate to help you lower your blood pressure naturally without any side effects.
Updated at: 2016/10/20
A: It is well known that blood pressure is lower in the summer. The reason for this is complicated and probably involves factors that are yet to be discovered. The lowering is certainly related to the immediate response of the body to a warmer temperature which causes blood vessels to relax, and the response of the long term regulatory systems of the body. You should talk to your doctor before you make any change in your blood pressure medicine.
Updated at: 2016/10/16
However when he exercises his blood pressure goes up to 200/110 with hardly any exertion and he doesn’t even feel like he’s worked up a sweat yet. He is dieting to lose 25 extra pounds. He’s basically avoiding eating red meat and chicken in his diet. Any further suggestions?
A: It sounds like your boyfriend’s blood pressure is not in good control if minimal activity makes it go sky high. He needs to see his doctor. He may want to consider the DASH diet for blood pressure.
Updated at: 2016/10/03
A: Your blood pressure is in the range that needs treatment. Starting treatment with a diuretic is standard. You are young and can make lifestyle changes now that will greatly influence your health for the rest of your life.
It is reasonable to stay on the diuretic until you have made all the appropriate lifestyle changes and your pressure is under control. At that time, you and your doctor could consider attempting to stop or lower your medication while carefully monitoring your blood pressure. Excessive drinking is very hard on the body.
Updated at: 2016/09/28
A: Blood pressure measurement varies with position. It is harder for your heart to get blood to your head when you are sitting. Your heart is a pump.
In the upright position, the heart has to pump uphill because your head is located at a higher level than your heart. When lying down, your heart and your head are at the same level. Your heart does not need to pump as hard so your blood pressure is lower. By medical convention, blood pressure is measured in the sitting position.
of blood pressure are standardized to this position. It is well known that blood pressure is lower in other positions but to determine the need for treatment the seated position is used. In other words, to make a treatment determination in a non-emergency situation, your doctor should use the blood pressure taken while you are sitting.
Updated at: 2016/09/27
Dr. Rowena, MD. is a family doctor in Atlanta, Georgia. She has over 20 years of practice experience. In 2016 she joined the RESPeRATE team as the medical director.
Dr. Rowena is in charge of RESPeRATE’s “Ask Dr. Rowena” section, in which she answers general questions regarding hypertension, diet and general health from our newsletter subscribers.